Alert archive / New Jersey / Winter Storm Watches in 2010
Winter Storm Watch 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this winter storm watch at Feb 14, 2010, 2:41 PM EST for 5 counties in New Jersey; 5 counties in Pennsylvania. It took effect at Feb 15, 2010, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 14, 2010, 2:41 PM EST (19:41 UTC)
- In effect from
- Feb 15, 2010, 7:00 PM EST
- Expired
- Feb 15, 2010, 3:40 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 112 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
271 WWUS41 KPHI 141941 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 241 PM EST SUN FEB 14 2010 NJZ007>010-PAZ060>062-067>069-151030- /O.NEW.KPHI.WS.A.0004.100216T0000Z-100217T0000Z/ WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-CHESTER- MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...READING...ALLENTOWN...BETHLEHEM...EASTON... WEST CHESTER...NORRISTOWN...DOYLESTOWN 241 PM EST SUN FEB 14 2010 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. SNOW IS EXPECTED TO MOVE INTO THE REGION NORTHWEST OF THE INTERSTATE 95 CORRIDOR NEAR MONDAY EVENING AND LINGER INTO TUESDAY EVENING. WHEN SNOW ENDS...4 TO 8 INCHES OF SNOW...WITH THE GREATEST AMOUNTS FURTHEST NORTH AND WEST...IS FORECAST. WIND GUSTS OF OR IN EXCESS OF 20 MILES PER HOUR ON TUESDAY MAY LEAD TO SOME BLOWING AND DRIFTING OF SNOW. SNOW MAY MAKE THE MONDAY EVENING...TUESDAY MORNING AND TUESDAY EVENING COMMUTES HAZARDOUS. PLEASE PLAN ACCORDINGLY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NJZ001-PAZ054-055-151030- /O.NEW.KPHI.WS.A.0004.100216T0000Z-100217T0000Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 241 PM EST SUN FEB 14 2010 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. SNOW IS EXPECTED TO MOVE INTO THE SOUTHERN POCONOS AND FAR NORTHWEST NEW JERSEY NEAR MONDAY EVENING AND LINGER INTO TUESDAY EVENING. WHEN SNOW ENDS...8 OR MORE INCHES OF SNOW IS FORECAST. WIND GUSTS AROUND OR SOMEWHAT IN EXCESS OF 20 MILES PER HOUR ON TUESDAY MAY LEAD TO SOME BLOWING AND DRIFTING OF SNOW. SNOW MAY MAKE THE MONDAY EVENING...TUESDAY MORNING AND TUESDAY EVENING COMMUTES HAZARDOUS. PLEASE PLAN ACCORDINGLY. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ RPW/MPD
1 follow-up statement
970 WWUS41 KPHI 150840 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 AM EST MON FEB 15 2010 ...SNOW IS EXPECTED FROM TONIGHT INTO TUESDAY... .LOW PRESSURE WAS LOCATED OVER THE LOWER OHIO RIVER VALLEY EARLY THIS MORNING. THE LOW WILL PROGRESS TO THE EAST WITH A SECONDARY LOW EXPECTED TO DEVELOP OVER VIRGINIA THIS AFTERNOON. THE VIRGINIA LOW WILL BECOME THE PRIMARY LOW TONIGHT AS IT MOVES TO THE NORTHEAST. THE SYSTEM IS FORECAST TO PASS OVER OUR REGION EARLY ON TUESDAY BEFORE MOVING ACROSS COASTAL NEW ENGLAND AND ITS ADJACENT WATERS ON TUESDAY AFTERNOON AND TUESDAY NIGHT. NJZ001-007-008-PAZ054-055-152200- /O.UPG.KPHI.WS.A.0004.100216T0000Z-100217T0000Z/ /O.NEW.KPHI.WW.Y.0025.100216T0000Z-100217T0000Z/ SUSSEX-WARREN-MORRIS-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... JIM THORPE...STROUDSBURG 340 AM EST MON FEB 15 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW. IT IS IN EFFECT FROM 7:00 PM THIS EVENING UNTIL 7:00 PM TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO OVERSPREAD THE POCONO REGION OF PENNSYLVANIA AND NORTHERN NEW JERSEY THIS EVENING. IT WILL CONTINUE THROUGH THE NIGHT AND INTO TUESDAY. THE SNOW IS FORECAST TO END GRADUALLY ON TUESDAY AFTERNOON. DURING THE PERIOD FROM TONIGHT INTO TUESDAY, NEW SNOWFALL TOTALS ARE EXPECTED TO RANGE MAINLY FROM 4 TO 7 INCHES IN THE PENNSYLVANIA COUNTIES OF CARBON AND MONROE, AND IN THE NEW JERSEY COUNTIES OF SUSSEX, WARREN AND MORRIS. IF YOU WILL BE VENTURING OUT TONIGHT OR ON TUESDAY, BE PREPARED FOR SLIPPERY CONDITIONS ON UNTREATED ROADS AND WALKWAYS. $$ NJZ009-010-PAZ060>062-067>069-152200- /O.UPG.KPHI.WS.A.0004.100216T0000Z-100217T0000Z/ /O.NEW.KPHI.WW.Y.0025.100216T0000Z-100217T0000Z/ HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY- BUCKS- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE...READING... ALLENTOWN...BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN... DOYLESTOWN 340 AM EST MON FEB 15 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW. IT IS IN EFFECT FROM 7:00 PM THIS EVENING UNTIL 7:00 PM TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO OVERSPREAD EASTERN PENNSYLVANIA AND NORTHERN AND CENTRAL NEW JERSEY FROM LATE THIS AFTERNOON INTO THIS EVENING. THE SNOW WILL CONTINUE THROUGH MUCH OF THE NIGHT AND IT IS FORECAST TO END GRADUALLY ON TUESDAY. DURING THE PERIOD FROM TONIGHT INTO TUESDAY, NEW SNOWFALL TOTALS ARE EXPECTED TO RANGE MAINLY FROM 3 TO 5 INCHES IN THE PENNSYLVANIA COUNTIES OF BERKS, LEHIGH AND NORTHAMPTON, AND IN THE NEW JERSEY COUNTIES OF HUNTERDON AND SOMERSET. IN THE PENNSYLVANIA COUNTIES OF CHESTER, MONTGOMERY AND BUCKS, NEW SNOWFALL TOTALS ARE EXPECTED TO RANGE MAINLY FROM 2 TO 4 INCHES. IF YOU WILL BE VENTURING OUT TONIGHT OR ON TUESDAY, BE PREPARED FOR SLIPPERY CONDITIONS ON UNTREATED ROADS AND WALKWAYS. $$ NJZ012-015-152200- /O.NEW.KPHI.WW.Y.0025.100216T0000Z-100217T0000Z/ MIDDLESEX-MERCER- INCLUDING THE CITIES OF...NEW BRUNSWICK...TRENTON 340 AM EST MON FEB 15 2010 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW. IT IS IN EFFECT FROM 7:00 PM THIS EVENING UNTIL 7:00 PM TUESDAY. SNOW IS EXPECTED TO OVERSPREAD NORTHERN AND CENTRAL NEW JERSEY FROM LATE THIS AFTERNOON INTO THIS EVENING. THE SNOW WILL CONTINUE THROUGH MUCH OF THE NIGHT AND IT IS EXPECTED TO END GRADUALLY ON TUESDAY. IN THE NEW JERSEY COUNTIES OF MERCER AND MIDDLESEX, NEW SNOWFALL TOTALS ARE EXPECTED TO RANGE MAINLY FROM 2 TO 4 INCHES. IF YOU WILL BE VENTURING OUT TONIGHT OR ON TUESDAY, BE PREPARED FOR SLIPPERY CONDITIONS ON UNTREATED ROADS AND WALKWAYS. $$ IOVINO
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Feb 14, 11:29 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 14, 11:29 AM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1129 AM EST SUN FEB 14 2010
.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL REMAIN OVER EASTERN CANADA AND THE
ADJACENT WATERS OF THE NORTH ATLANTIC DURING THROUGH MONDAY BEFORE
DRIFTING TO THE EAST. MEANWHILE, ANOTHER AREA OF LOW PRESSURE WAS
LOCATED OVER SOUTHERN MISSOURI THIS MORNING. IT WILL MOVE EAST AND
CROSS OUR AREA MONDAY NIGHT. THE LOW IS THEN EXPECTED TO CONTINUE
MOVING TO THE NORTHEAST AND SHOULD EVENTUALLY SETTLE OVER MAINE AND
CANADA'S ATLANTIC PROVINCES FOR THE MIDDLE AND LATER PARTS OF THE
WEEK. OUR REGION SHOULD CONTINUE TO BE INFLUENCED BY THE BROAD LOW
TO OUR NORTHEAST EVEN AS HIGH PRESSURE TRIES TO ADVANCE FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH LOW PRESSURE AT THE SURFACE AND ALOFT TO OUR NORTHEAST, OUR
REGION WILL REMAIN UNDER A CYCLONIC FLOW REGIME TODAY. AS A
RESULT, WE ARE ANTICIPATING A WESTERLY WIND FROM 10 TO 20 MPH WITH
OCCASIONAL GUSTS AROUND 25 OR 30 MPH.
THE WESTERLY FLOW WILL BRING DRY AIR INTO OUR REGION. HOWEVER, WE
MAY CONTINUE TO SEE A FEW BANDS OF STRATOCUMULUS BUILD OVERHEAD
FROM TIME TO TIME, ESPECIALLY IN OUR NORTHERN COUNTIES. HAVE ADDED
A FEW SNOW FLURRIES TO OUR MOUNTAIN AREAS TODAY. THE EARLY MORNING
CLOUDS HAVE BEGUN TO ERODE, WHICH MEANS MORE SUNSHINE. WITH THE
CURRENT TEMPERATURE READINGS IN MIND, HAVE RAISED MAXES A NOTCH
THIS AFTERNOON. WILL NOW RANGE FROM THE UPPER 20S NORTH TO THE MID
AND UPPER 30S SOUTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
EARLY THIS MORNING, AN UPPER LEVEL VORTEX WAS ROTATING AROUND THE
BROAD LOW LOCATED OVER THE NORTHEASTERN STATES, EASTERN CANADA AND
THE ADJACENT COASTAL WATERS. THE FEATURE WAS MAKING ITS WAY DOWN
THE MIDDLE PART OF THE MISSOURI RIVER VALLEY AND IT WAS QUITE
EVIDENT ON THE SATELLITE IMAGERY. THE VORTEX IS EXPECTED TO MOVE
ACROSS KENTUCKY AND WEST VIRGINIA FROM MONDAY INTO EARLY MONDAY
NIGHT BEFORE PASSING OVER OUR REGION EARLY ON TUESDAY.
FOR TONIGHT AND FOR THE EARLY PART OF MONDAY WE ARE EXPECTING
COLD DRY CONDITIONS TO CONTINUE IN OUR REGION.
AS THE SYSTEM BEGINS TO APPROACH FROM THE WEST, WE WILL SEE AN
INCREASE IN CLOUDS ON MONDAY. PRECIPITATION IS FORECAST TO BEGIN
SPREADING INTO OUR REGION FROM THE SOUTHWEST ON MONDAY AFTERNOON,
WITH ALL OF NORTHEASTERN MARYLAND, EASTERN PENNSYLVANIA, DELAWARE
AND NEW JERSEY EXPECTED TO RECEIVE PRECIPITATION ON MONDAY NIGHT.
EVEN THOUGH IT APPEARS AS THOUGH THE SYSTEM WILL BEGIN TO TAP
INTO A BIT OF GULF MOISTURE ON SUNDAY NIGHT AND MONDAY, AND SOME
ATLANTIC MOISTURE AS IT REACHES OUR REGION, LIQUID PRECIPITATION
AMOUNTS WILL LIKELY REMAIN LESS THAN A HALF INCH AT MOST LOCATIONS
IN OUR FORECAST AREA.
BASED ON THE LATEST FORECAST TRACK OF THE UPPER LOW AND ITS
SURFACE REFLECTION, IT SEEMS AS THOUGH THE PRECIPITATION TYPE WILL
REMAIN ALL SNOW GENERALLY TO THE NORTHWEST OF THE FALL LINE. FROM
ABOUT WILMINGTON, PHILADELPHIA AND TRENTON SOUTH AND EASTWARD, WE
ARE ANTICIPATING A MIX FROM MONDAY AFTERNOON INTO MONDAY EVENING.
LOCATIONS NEAR THE COAST SHOULD EXPERIENCE A FEW HOURS OF RAIN
BEFORE RECEIVING ANY SNOWFLAKES. AS THE UPPER SYSTEM NEARS AND
PRECIPITATION RATES INCREASE ON MONDAY NIGHT, ANY MIXED
PRECIPITATION SHOULD CHANGE TO ALL SNOW AS THE ATMOSPHERE COOLS.
THE PRECIPITATION IS EXPECTED TO END FROM SOUTHWEST TO NORTHEAST
ON TUESDAY.
BASED ON THE LATEST GUIDANCE, IT APPEARS AS THOUGH SNOWFALL
AMOUNTS MAY BE IN THE 4 TO 7 INCH RANGE FOR THE POCONOS, THE
LEHIGH VALLEY AND NORTHERN NEW JERSEY. OF COURSE, THOSE AMOUNTS
ARE SUBJECT TO CHANGE BASED ON THE ACTUAL EVOLUTION OF THE
APPROACHING SYSTEM. FOR THE PHILADELPHIA METROPOLITAN AREA,
AMOUNTS MAY RANGE FROM 2 TO 4 INCHES, WITH THE LIGHTER AMOUNTS TO
THE EAST AND SOUTH OF THE CITY. DUE TO THE PERIOD OF RAIN AND
MIXED PRECIPITATION, LOCATIONS NEAR THE COAST MAY RECEIVE LESS
THAN AN INCH OF NEW SNOW.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WITH AN UPPER LOW MEANDERING AROUND CANADA'S MARITIME PROVINCES
AND VICINITY FROM WEDNESDAY THROUGH SATURDAY, OUR REGION SHOULD
REMAIN UNDER A DRY WEST NORTHWEST FLOW. IT APPEARS AS THOUGH
TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL THROUGH THE PERIOD.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
OUR REGION WILL CONTINUE TO REMAIN BETWEEN A STRONG STORM NEAR
THE CANADIAN MARITIMES AND A WEAK HIGH PRESSURE SYSTEM IN THE
TENNESSEE VALLEY. THESE FEATURES WILL MAINTAIN A NORTHWESTERLY
FLOW ACROSS OUR AREA THROUGH TODAY. THE PRESSURE GRADIENT REMAINS
TIGHT ENOUGH TO KEEP THE SURFACE WINDS UP, AND ONCE THE DAYTIME
HEATING OCCURS, VERTICAL MIXING WILL IMPROVE SOME MORE. THIS WILL
ALLOW FOR GUSTS GENERALLY IN THE 20 TO 25 KNOT RANGE AT THE
TERMINALS TODAY, ESPECIALLY FROM MID/LATE MORNING THROUGH ABOUT
LATE AFTERNOON. THE WINDS WILL SETTLE DOWN DURING THE EVENING AND
THEY MAY SHIFT A BIT TO THE WEST OR SOUTHWEST AT SOME TERMINALS.
THE NORTHWESTERLY FLOW WILL ALSO CARRY STRATOCUMULUS /VFR/ DOWN
INTO OUR AREA DURING THE COURSE OF THE DAY. THIS HAS ALREADY BEGUN
IN THE KABE AND KRDG AREAS. THE CLOUDINESS IS ANTICIPATED TO THIN
OUT SOME DURING THE COURSE OF TONIGHT ESPECIALLY THE FARTHER SOUTH
AND EAST ONE GOES.
OUTLOOK...
THE NEXT STORM SYSTEM IS FORECAST TO ARRIVE LATE MONDAY AND THEN
MOVE AWAY DURING TUESDAY. AS A RESULT, THE CLOUDS WILL INCREASE
AND LOWER DURING MONDAY. THERE STILL REMAINS SOME UNCERTAINTY
REGARDING THE TRACK AND STRENGTH OF THIS SYSTEM. OVERALL THOUGH,
THIS STORM IS NOT EXPECTED TO BE AT THE MAGNITUDE OF THE LAST
SEVERAL WINTER STORMS. SINCE THE STORM MAY END UP TRACKING RIGHT
OVER OUR AREA, THIS WILL INTRODUCE PRECIPITATION TYPE ISSUES. IT
APPEARS THAT KRDG AND KABE WILL BE ALL SNOW, THEN THE KPHL METRO
AREA TO KTTN IS SNOW TO A MIX OR RAIN FOR A TIME /THEN PROBABLY
ENDING AS SNOW/, AND RAIN AT KMIV AND KACY WHICH COULD END AS A
LITTLE SNOW. IT SHOULD BE NOTED THAT IF THE STORM TRACKS FARTHER
TO THE SOUTH AND EAST, MORE SNOW WOULD OCCUR CLOSER TO THE COAST.
THE STORM IS FORECAST TO MOVE AWAY DURING TUESDAY WITH ANY
PRECIPITATION TAPERING OFF AND THE CEILINGS GRADUALLY LIFTING. A
NORTHWESTERLY FLOW BEHIND THE STORM HOWEVER MAY BE GUSTY AT TIMES
TUESDAY AND WEDNESDAY. HIGH PRESSURE THEN TRIES TO BUILD INTO THE
MID ATLANTIC REGION THURSDAY, HOWEVER A POSSIBLE STORM MEANDERING
NEAR NORTHERN NEW ENGLAND MAY HINDER THE NORTHEASTWARD MOVEMENT OF
THE HIGH.
&&
.MARINE...
A POTENT LOW PRESSURE SYSTEM NEAR THE CANADIAN MARITIMES IS
FORECAST TO RETROGRADE WESTWARD TODAY INTO TONIGHT. THIS, COMBINED
WITH HIGH PRESSURE NEAR THE TENNESSEE VALLEY, WILL MAINTAIN A
TIGHTENED PRESSURE GRADIENT. THE CAA IS FORECAST TO WEAKEN THROUGH
TODAY, HOWEVER ENOUGH WIND AND VERTICAL MIXING WILL KEEP WIND
GUSTS INTO ADVISORY LEVEL RANGE. BASED ON THE MIXING LAYER HEIGHT,
IT APPEARS THAT GALE FORCE WINDS WILL BE RATHER SPOTTY IF THEY
WERE TO OCCUR. AS A RESULT, WE WILL HOLD ONTO THE SMALL CRAFT
ADVISORY. BASED ON THE LATEST MODEL GUIDANCE, THE TIMING OF THE
ADVISORY LOOKS GOOD ALTHOUGH PERHAPS IT IS A BIT LONG ON THE OCEAN
ZONES ESPECIALLY ACROSS THE SOUTHERN WATERS. THE PRESSURE GRADIENT
IS FORECAST TO RELAX AS WE GO THROUGH TONIGHT, THEREFORE A
DIMINISHING TREND IN THE WINDS IS EXPECTED.
THE NEXT STORM SYSTEM IS FORECAST TO ARRIVE LATER MONDAY. WHILE
THERE IS STILL SOME UNCERTAINTY REGARDING THE STORMS TRACK AND
INTENSITY, IT DOES APPEAR THE SURFACE LOW WILL TRACK RIGHT ACROSS
OUR AREA. THIS WILL ALLOW FOR A SOUTHERLY FLOW AHEAD OF THE
SURFACE LOW ALONG WITH SOME WAA. THE SHOT OF WAA WILL TEND TO
LIMIT THE VERTICAL MIXING INTO THE BUILDING WIND FIELD ABOVE THE
SURFACE, ALTHOUGH THERE MAY BE ENOUGH TO GET TO ADVISORY LEVEL
WINDS. AS THE STORM MOVES OVER THE AREA MONDAY NIGHT, A POCKET OF
MUCH COLDER AIR WILL MOVE THROUGH IN CONJUNCTION WITH A CLOSED
MIDLEVEL LOW. THIS WILL ALLOW FOR STRONG CAA ALONG WITH A
TIGHTENING PRESSURE GRADIENT. THE FORECAST SOUNDINGS REVEAL THAT
THERE MAY BE A PERIOD OF GALE FORCE WINDS ON TUESDAY AS A RESULT.
AS THE STORM GRADUALLY MOVES INTO THE CANADIAN MARITIMES, A
NORTHWEST FLOW WILL BE MAINTAINED OVER OUR AREA AND ADVISORY LEVEL
WINDS/SEAS MAY LINGER WEDNESDAY INTO THURSDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST MONDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS...IOVINO/RPW
NEAR TERM...IOVINO/RPW
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...GORSE
MARINE...GORSEHazardous weather outlook, Feb 14, 4:35 AM EST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 435 AM EST SUN FEB 14 2010 NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-151100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS- 435 AM EST SUN FEB 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SNOW IS EXPECTED FROM MONDAY AFTERNOON INTO TUESDAY MORNING. THERE IS THE POTENTIAL FOR SEVERAL INCHES OF NEW SNOW AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ070-071- 151100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- 435 AM EST SUN FEB 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A MIXTURE OF RAIN AND SNOW IS EXPECTED TO SPREAD INTO OUR REGION ON MONDAY AFTERNOON. THE PRECIPITATION IS FORECAST TO CHANGE TO ALL SNOW ON MONDAY NIGHT BEFORE ENDING ON TUESDAY MORNING. THERE IS THE POTENTIAL FOR A FEW INCHES OF NEW SNOW, ESPECIALLY AT LOCATIONS AWAY FROM THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-151100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 435 AM EST SUN FEB 14 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE IS FORECAST TO PASS OVER OUR REGION ON MONDAY NIGHT, RESULTING IN AN INCREASE IN WIND SPEEDS AND WAVE HEIGHTS AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-151100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 435 AM EST SUN FEB 14 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE IS FORECAST TO PASS OVER OUR REGION ON MONDAY NIGHT, RESULTING IN AN INCREASE IN WIND SPEEDS AND WAVE HEIGHTS AT THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:55 PM EST | Gale Watch | PHI | 24 hr |
Nearby
Winter Storm Watches in New Jersey, 2010Winter Storm Watches in Pennsylvania, 2010Every winter storm watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.